Alert archive / New York / Wind Advisories in 2009
Wind Advisory 19, NWS New York, NY
NWS New York, NY issued this wind advisory at Dec 31, 2008, 7:01 PM EST for 6 counties in New York; 4 counties in Connecticut; Hudson County, New Jersey. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2008, 7:01 PM EST (00:01 UTC)
- Expired
- Dec 31, 2008, 10:52 PM EST
- In force
- 4 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 49 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 010001 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 701 PM EST WED DEC 31 2008 ...STRONG WINDS EXPECTED INTO TONIGHT... .A STRONG LOW PRESSURE SYSTEM EAST OF CAPE COD WILL QUICKLY MOVE NORTHEAST TONIGHT. THE TIGHT PRESSURE GRADIENT IN ITS WAKE WILL PRODUCE STRONG NORTHWEST WINDS INTO TONIGHT. CTZ009-NJZ006-NYZ071>078-080-081-010600- /O.CAN.KOKX.HW.W.0002.000000T0000Z-090101T0600Z/ /O.EXA.KOKX.WI.Y.0019.000000T0000Z-090101T0600Z/ SOUTHERN FAIRFIELD-HUDSON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 701 PM EST WED DEC 31 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE INTO TONIGHT. HIGH WINDS WILL CAUSE BLOWING AND DRIFTING SNOW...WHICH WILL MAKE TRAVEL HAZARDOUS. PEOPLE DRIVING HIGH PROFILE VEHICLES AND MOTORISTS DRIVING ACROSS BRIDGES AND OVER PASSES SHOULD EXERCISE CAUTION. HIGH WINDS COMBINED WITH FALLING TEMPERATURES WILL CAUSE WIND CHILL TEMPERATURES TO FALL FROM FIVE BELOW TO FIVE DEGREES ABOVE ZERO DEGREES. DRESS IN LAYERS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ006>008-010>012-NYZ079-010600- /O.EXA.KOKX.WI.Y.0019.000000T0000Z-090101T0600Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK- 701 PM EST WED DEC 31 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE INTO TONIGHT. HIGH WINDS WILL CAUSE BLOWING AND DRIFTING SNOW...WHICH WILL MAKE TRAVEL HAZARDOUS. PEOPLE DRIVING HIGH PROFILE VEHICLES AND MOTORISTS DRIVING ACROSS BRIDGES AND OVER PASSES SHOULD EXERCISE CAUTION. HIGH WINDS COMBINED WITH FALLING TEMPERATURES WILL CAUSE WIND CHILL TEMPERATURES TO FALL FROM FIVE BELOW TO FIVE DEGREES ABOVE ZERO DEGREES. DRESS IN LAYERS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ005-NJZ002>005-011-NYZ067>070-010600- /O.CON.KOKX.WI.Y.0019.000000T0000Z-090101T0600Z/ NORTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 701 PM EST WED DEC 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE INTO TONIGHT. HIGH WINDS WILL CAUSE BLOWING AND DRIFTING SNOW...WHICH WILL MAKE TRAVEL HAZARDOUS. PEOPLE DRIVING HIGH PROFILE VEHICLES AND MOTORISTS DRIVING ACROSS BRIDGES AND OVER PASSES SHOULD EXERCISE CAUTION. HIGH WINDS COMBINED WITH FALLING TEMPERATURES WILL CAUSE WIND CHILL TEMPERATURES TO FALL FROM FIVE BELOW TO FIVE DEGREES ABOVE ZERO DEGREES. DRESS IN LAYERS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KOKX 010352 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1052 PM EST WED DEC 31 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-010500- /O.CAN.KOKX.WI.Y.0019.000000T0000Z-090101T0600Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1052 PM EST WED DEC 31 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. WHILE STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT...WITH GUSTS UP TO 40 MPH...WINDS HAVE DROPPED BELOW ADVISORY LEVELS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Dec 31, 3:01 PM EST, 4 hours earlier.
Area forecast discussion, Dec 31, 3:01 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
301 PM EST WED DEC 31 2008
.SYNOPSIS...
STRONG LOW PRESSURE EAST OF CAPE COD WILL MOVE QUICKLY TO THE
NORTHEAST TONIGHT. HIGH PRESSURE BUILDS OVER THE AREA ON THURSDAY.
ANOTHER STORM SYSTEM PASSES THE REGION FRIDAY NIGHT. HIGH PRESSURE
BUILDS IN FOR THE WEEKEND...FOLLOWED BY ANOTHER WEAK SYSTEM EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STRONG STORM SOUTHEAST OF CAPE COD MOVES QUICKLY NORTHEAST. LAST
SNOW BAND ALONG DEFORMATION AXIS LIFTS TO THE EAST BY EVENING.
WARNINGS/ADVISORIES LINGER OVER EASTERN ZONES. REMAINDER OF THE
CWA HAS BEEN DROPPED. SNOW TOTALS OF 4 TO 7 EAST...WITH A GENERAL
2 TO 5 WEST.
AS FOR WINDS...HIGH WIND WARNING REMAINS IN AFFECT NEAR THE
COAST...WITH WIND ADVISORIES INLAND...MAINLY NW OF NYC. NEED TO
MIX TO THE TOP OF THE MIXED LAYER FOR HIGH WIND CRITERIA TO BE
MET. WINDS UP TO 50 KTS POSSIBLE NEAR THE COAST...WITH 40 KTS
INTERIOR.
WITH STRONG WINDS IN THE 20 TO 30 KT RANGE...AND TEMPS DROPPING
INTO THE TEENS...WIND CHILLS DROP TO ZERO OR JUST BELOW MOST
LOCALES TONIGHT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
POLAR AIRMASS OVERSPREAD THE AREA TOMORROW AS CANADIAN HIGH SLIDES
THROUGH THE GREAT LAKES AND INTO THE OHIO VALLEY. 850 MB TEMPS WILL
RANGE FROM -17C TO -19C...AND HIGHS ON THU WILL STRUGGLE TO REACH
FREEZING. HIGHS ACROSS NYC AND THE SOUTHERN THIRD OF THE CWA WILL
TOP OFF IN THE UPPER 20S WHILE THE REST OF THE REGION WILL BE IN THE
LOW TO MID 20S. WINDS WILL CONTINUE TO BE STRONG...ESPECIALLY IN THE
MORNING...GENERALLY AVERAGING 20 TO 25 MPH WITH GUSTS UP TO 35 MPH
BEFORE DIMINISHING TO 10 TO 20 MPH BY AFTERNOON. BITTERLY COLD WIND
CHILL VALUES WILL RANGE FROM 0F TO -10F IN THE MORNING BEFORE
INCREASING TO 10F TO 20F LATE IN THE DAY.
EXCELLENT RADIATIONAL COOLING CONDITIONS SETS UP FOR THE FIRST HALF
OF THU NIGHT WITH THE COMBINATION OF CLEAR SKIES AND CALM WINDS.
LOWS WILL DROP TO THE LOWER 20S IN/AROUND NYC AND ALONG THE
IMMEDIATE COASTLINES...AND INTO THE TEENS ELSEWHERE AND ACROSS THE
PINE BARRENS OF LONG ISLAND. THE PATTERN FLATTENS OUT LATE THU
NIGHT...AND ANOTHER CLIPPER SYSTEM WILL RACE INTO THE AREA EARLY FRI
MORNING. CLOUDS WILL INCREASE AND THICKEN FROM WEST TO EAST BY
DAYBREAK FRI...AND THEN PRECIP CHANCES WILL INCREASE AS WELL FROM
WEST TO EAST.
MODELS INDICATING STRONG DEVELOPMENT OFFSHORE AND OVER THE OPEN
ATLANTIC WATERS AS THIS LOW TRACKS THROUGH THE REGION...BUT THE
LOCAL AREA SEEMS TO REMAIN IN BETWEEN THIS DEVELOPMENT OFFSHORE AND
THE HIGHEST OF THE PRECIP AS THE LOW TRACKS INTO NORTHERN NEW YORK.
WILL CONTINUE TO CARRY CHANCE POPS...AS QPF OVER THE AREA IS
EXPECTED TO BE LOW...GENERALLY LESS THAN 1/10 INCH LIQUID. WITH
STRONG WESTERLY WINDS...ALSO LOOKS LIKE SOME WARMER AIR WILL MAKE
ITS WAY NORTH...WITH HIGHS CLIMBING INTO THE UPPER 30S. PTYPE WILL
BE A BIT TRICKY...BUT WOULD EXPECT ALL SNOW FOR NORTHERN ZONES
THROUGHOUT...AND SNOW INITIALLY ELSEWHERE BEFORE MIXING WITH AND
POSSIBLY CHANGING OVER TO RAIN. WILL GENERALLY EXPECT LESS THAN AN
INCH OF SNOWFALL ACROSS NORTHERN ZONES WITH THIS SYSTEM. WITH
GRADIENT TIGHTENING OVER THE AREA...WILL ONCE AGAIN EXPECT 15-25 MPH
WITH STRONGER GUSTS.
SNOW TAPERS OFF FRI NIGHT AND SKIES CLEAR OUT LATE FRI NIGHT AS HIGH
PRES SETTLES INTO THE OH VALLEY. THE DEPARTING LOW WILL RAPIDLY
INTENSIFY OVER THE CANADIAN MARITIMES...RESULTING IN STRONG WINDS
OVER THE REGION ONCE AGAIN. THE STRONGEST WINDS WILL DEVELOP OVER
THE AREA ON SAT WITH CAA AND TIGHT GRADIENT...WITH 20 TO 30 MPH
WINDS WITH GUSTS UP TO 35 MPH.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BRING DRY CONDITIONS ACROSS THE AREA SATURDAY
NIGHT INTO EARLY SUNDAY BEHIND A DEPARTING LOW. ANOTHER LOW PRESSURE
SYSTEM OVER THE SOUTHERN PLAINS WILL MAKE ITS WAY TOWARDS THE LOCAL
AREA SUNDAY NIGHT. CLOUDS WILL BE ON THE INCREASE SUNDAY NIGHT ALONG
WITH THE POSSIBILITY OF PRECIPITATION. THE FRONTAL SYSTEM SHOULD
PUSH THROUGH THE AREA EARLY ON MONDAY...ALTHOUGH MOISTURE ASSOCIATED
WITH THIS SYSTEM WILL BE LIMITED. HIGH PRESSURE BUILDS BACK IN FOR
TUESDAY. ANOTHER LOW WILL THEN AFFECT THE AREA TUESDAY NIGHT INTO
WEDNESDAY.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
BANDS AND AREAS OF IFR CIGS AND VSBYS IN SNOW CONTINUE TO DEVELOP
AND WRAP AROUND AN INTENSIFYING LOW PRES SYSTEM SE OF LONG ISLAND.
THESE CONDITIONS ARE FORECAST TO END BY 21Z AROUND NYC AND BY 01Z
AT KGON IN SE CT. MAX HOURLY SNOWFALL RATES WILL BE FROM 1/2 TO 1
INCH DURING THIS TIME.
WINDS WILL CONTINUE TO INCREASE ACROSS THE REGION FROM W TO E
THROUGH 21Z. HIGHEST NW WINDS WILL OCCUR FROM NYC E ACROSS LONG
ISLAND AND CT UNTIL AT LEAST 06Z ON THU JAN 1. WIND DIRECTIONS FM
330 TO 350 DEGS WILL SLOWLY BACK TO 310 TO 330 DEGS BY 23Z. WIND
SPEEDS WILL BECOME SUSTAINED AT 25 TO 30 KT WITH GUSTS OF 35 TO 40 KT.
PLAN ON BLOWING AND DRIFTING SNOW ACROSS LOCAL AREA RUNWAYS
THROUGH THIS TIME.
OUTLOOK FOR 12Z THU THROUGH SUNDAY...BLOWING SNOW ENDS AS WINDS SLOWLY
DECREASE ON THURSDAY. VFR INTO EARLY FRIDAY. LOW PRESSURE BRINGS
LIGHT SNOW FRIDAY AFTERNOON INTO THE EVENING. SATURDAY...STRONG NW
WINDS. SUNDAY...VFR.
&&
.MARINE...
STORM FORCE WINDS EXPECTED AS THE STRONG LOW PRESSURE MOVES
EAST...AND VERY TIGHT PRESSURE GRADIENT REMAINS. STORM FORCE WINDS
EVENTUALLY DROP BACK TO GALE FORCE LATER TONIGHT.
FALLING TEMPERATURES WILL ALLOW FOR THE DEVELOPMENT OF FREEZING
SPRAY...ESPECIALLY IN BAYS AND LONG ISLAND SOUND WHERE WATER
TEMPERATURES ARE UPPER 30S TO LOW 40S. WITH VERY COLD AIR
ARRIVING AND SUCH STRONG WINDS...IT IS LIKELY THAT LARGER VESSELS
COULD GET SIGNIFICANT ICING WELL ABOVE THE WATER LINE.
WIND GUSTS WILL GRADUALLY DIMINISH TO BELOW SMALL CRAFT ADVISORY
CRITERIA BY THU AFTERNOON OVER ALL WATERS EXCEPT EASTERN OCEAN AND
EASTERN LI SOUND. WITH WINDS OF 25-35 KT WITH GUSTS UP TO 40 KT AND
SEAS OF 5-8 FT OVER THE OCEAN...FREEZING SPRAY WILL CONTINUE UNTIL
WINDS DIMINISH DURING THE AFTERNOON. WINDS/SEAS ON THE EASTERN OCEAN
ZONES WILL BE AT MARGINAL SCA LEVELS THU NIGHT...WHILE TRANQUIL
CONDITIONS WILL BE EXPECTED ELSEWHERE. WITH THE NEXT STORM SYSTEM
PASSING NORTH OF THE WATERS ON FRI...WINDS/SEAS WILL BE RAMPING BACK
UP TO AT LEAST SCA LEVELS WITH GALES POSSIBLE ON THE EASTERN WATERS
FRI AFTERNOON. EVEN STRONGER WINDS ARE EXPECTED ON SAT AS DEPARTING
LOW RAPIDLY INTENSIFIES OVER THE CANADIAN MARITIMES...FORMING A
TIGHT GRADIENT OVER THE WATERS. WINDS OF 20-30 KT WITH GUSTS UP TO
40 KT WILL BE EXPECTED LATE FRI NIGHT/SAT.
WINDS WILL INCREASE OUT OF THE NW SATURDAY NIGHT AS A DEEPENING
COASTAL LOW LIFTS OFF TO THE NE. WINDS AND SEAS SHOULD SUBSIDE
BELOW SCA ON SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA AND
REMAINS THROUGH TUESDAY.
&&
.HYDROLOGY...
MAINLY DRY NEXT SEVERAL DAYS. LITTLE MEASURABLE QPF WITH FRIDAY
AND FRIDAY NIGHT SYSTEM.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 8 PM EST THIS EVENING FOR
CTZ006>008-010>012.
WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR CTZ005.
HIGH WIND WARNING UNTIL 1 AM EST THURSDAY FOR CTZ009.
NY...WINTER STORM WARNING UNTIL 8 PM EST THIS EVENING FOR NYZ079.
WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR NYZ067>070.
HIGH WIND WARNING UNTIL 1 AM EST THURSDAY FOR NYZ071>078-080-
081.
WINTER WEATHER ADVISORY UNTIL 8 PM EST THIS EVENING FOR NYZ078-
080-081.
NJ...WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR NJZ002>005-011.
HIGH WIND WARNING UNTIL 1 AM EST THURSDAY FOR NJZ006.
MARINE...STORM WARNING UNTIL 1 AM EST THURSDAY FOR ANZ330-335-338-340-
345-350-353-355.
FREEZING SPRAY ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ330-335-
338-340-345-350-353-355.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...MPS
LONG TERM...FIG
AVIATION...GC
MARINE...FIG/MPS/PW
HYDROLOGY...PWHazardous weather outlook, Dec 31, 3:37 PM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 337 PM EST WED DEC 31 2008 CTZ006>008-010>012-NYZ079-011200- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK- 337 PM EST WED DEC 31 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL VALUES AS LOW AS ZERO OR JUST BELOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NJZ002>005-011-NYZ067>070-011200- NORTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 337 PM EST WED DEC 31 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND CHILL VALUES AS LOW AS ZERO OR JUST BELOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-NJZ006-NYZ071>077-011200- SOUTHERN FAIRFIELD-HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 337 PM EST WED DEC 31 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WIND CHILL VALUES AS LOW AS ZERO OR JUST BELOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078-080-081-011200- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 337 PM EST WED DEC 31 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WINTER WEATHER ADVISORY. WIND CHILL VALUES AS LOW AS ZERO OR JUST BELOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 337 PM EST WED DEC 31 2008 ...STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALES FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Dec 31, 2:15 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 215 PM EST WED DEC 31 2008 CTZ005>012-NYZ077>081-312030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 215 PM EST WED DEC 31 2008 ...ANOTHER BAND OF HEAVY SNOWFALL WILL MOVE ACROSS THE REGION... A BAND OF HEAVY SNOW WILL MOVE ACROSS SOUTHERN CONNECTICUT AND LONG ISLAND FROM NASSAU COUNTY AND EAST THROUGH 330 PM. WINDS WILL GUST FROM 30 TO 40 MPH AT TIMES WHICH WILL CAUSE BLOWING SNOWFALL. VISIBILITIES WILL BE REDUCED DOWN TO A QUARTER MILE WITHIN THE SNOW. ADDITIONAL SNOWFALL ASSOCIATED WITH THIS BAND WILL RANGE FROM 1 TO 2 INCHES. THIS WILL MAKE TRAVEL CONDITIONS HAZARDOUS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THIS AFTERNOON.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 7:18 PM EST | Gale Warning | OKX | 21 hr | |
| Jan 1, 9:53 AM EST | Gale Warning | OKX | 6 hr | |
| Jan 1, 9:53 AM EST | Small Craft Advisory | OKX | 6 hr | |
| Jan 1, 3:48 PM EST | Small Craft Advisory | OKX | 9 hr | |
| Jan 1, 3:48 PM EST | Small Craft Advisory | OKX | 67 hr |
Nearby
Wind Advisories in New York, 2009Wind Advisories in Connecticut, 2009Wind Advisories in New Jersey, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.